MAUDE Adverse Event Report: BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE?; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS

BOSTON SCIENTIFIC NEUROMODULATION CORPORATION VERCISE?; STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Model Number DB-1110-C
Medical Device Problem Codes Unexpected Therapeutic Results (1631); Charging Problem (2892)
Health Effect - Clinical Code Dyskinesia (2363)
Date of Event 12/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional suspect medical device component involved in the event: product family: dbs-chargers, upn: m365db6412euc0, model: db-6412euc, serial: (b)(6), batch: 18713686, udi: (b)(4).
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced difficulty charging the implantable pulse generator (ipg) resulting in hospitalization due to a loss of stimulation.The physician assessed that the condition possibly developed due to the onset of dyskinesia caused by the patients inability to charge the ipg.The patient is currently stable but remains in the hospital.
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced difficulty charging the implantable pulse generator (ipg) resulting in hospitalization due to a loss of stimulation.The physician assessed that the condition possibly developed due to the onset of dyskinesia caused by the patients inability to charge the ipg.The patient is currently stable but remains in the hospital.Additional information was received that the patient experienced another episode of severe dyskinesia and was urgently admitted to the hospital.The patients condition has stabilized and patient was discharged.The physician assessed after checking the system using the remote control (rc) that there appeared to be no issue with the ipg charging or its operation.Although the causal relationship is unknown.Draft.
 
Additional Manufacturer Narrative
Device technical analysis: the device was not returned as it remains implanted in the patient.As such, physical analysis has not been conducted in our laboratory.Device history record review: a review of the manufacturing records associated with this device indicated that it was successfully processed according to requirements.The dhr did not identify any manufacturing process-related non-conformances, scrap, or rework performed during production that could have caused or contributed to this event.The dhr review ensures each device meets required specifications and associated testing prior to release for distribution/sale.Labeling review: a labelling review was performed based on the dfu and it did not reveal any anomalies as it states, weakness, muscle spasms, shaking, restlessness, problems with movement and a loss of adequate stimulation are known risk with the use of deep brain stimulation (dbs).Investigation conclusion: the device was not returned as it remains implanted in the patient.As such, physical analysis has not been conducted in our laboratory.However, a labeling review was conducted.This review determined that the reported event of loss of stimulation is a known risk associated with the use of deep brain stimulation (dbs) as documented in the instructions for use (ifu).
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced difficulty charging the implantable pulse generator (ipg) resulting in hospitalization due to a loss of stimulation.The physician assessed that the condition possibly developed due to the onset of dyskinesia caused by the patients inability to charge the ipg.The patient is currently stable but remains in the hospital.Additional information was received that the patient experienced another episode of severe dyskinesia and was urgently admitted to the hospital.The patients condition has stabilized and patient was discharged.The physician assessed after checking the system using the remote control (rc) that there appeared to be no issue with the ipg charging or its operation.Although the causal relationship is unknown.
 
Event or Problem Description
It was reported that the deep brain stimulation (dbs) patient experienced difficulty charging the implantable pulse generator (ipg) resulting in hospitalization due to a loss of stimulation.The physician assessed that the condition possibly developed due to the onset of dyskinesia caused by the patients inability to charge the ipg.The patient is currently stable but remains in the hospital.Additional information was received that the patient experienced another episode of severe dyskinesia and was urgently admitted to the hospital.The patients condition has stabilized and patient was discharged.The physician assessed after checking the system using the remote control (rc) that there appeared to be no issue with the ipg charging or its operation.Although the causal relationship is unknown.***draft.
 
Additional Manufacturer Narrative
Update to field h11: additional mfr narrative - added database analysis.Database analysis: analysis of the ipg database was performed.The analysis confirms the observed and reported hibernation event in early december 2025 and changes to therapy observed in early january 2026.After the hibernation event, the ipg was charged, and the patient had since been able to fully charge the ipg consistently.In 2026, stimulation remained on with the exception of two intervals, from (b)(6) 2026 to (b)(6) 2026 (approximately 1.5 days) and on (b)(6) 2026 for roughly 10 hours.During this period in 2026, programs 1 and 3 were utilized.From (b)(6) 2025 through (b)(6)2026 the patient used program 1.On 02 jan 2026 stimulation appears to have been manually turned off and on (b)(6) 2026 stimulation was turned back on and switched to program 3.On (b)(6) 2026, the patient program was subsequently changed from program 3 back to program 1, which remained active whenever stimulation was on.These therapy adjustments in 2026 appear to have been made manually using either the clinician programmer (cp) or remote control (rc).Device technical analysis: the device was not returned as it remains implanted in the patient.As such, physical analysis has not been conducted in our laboratory.Device history record review: a review of the manufacturing records associated with this device indicated that it was successfully processed according to requirements.The dhr did not identify any manufacturing process-related non-conformances, scrap, or rework performed during production that could have caused or contributed to this event.The dhr review ensures each device meets required specifications and associated testing prior to release for distribution/sale.Labeling review: a labelling review was performed based on the dfu and it did not reveal any anomalies as it states, weakness, muscle spasms, shaking, restlessness, problems with movement and a loss of adequate stimulation are known risk with the use of deep brain stimulation (dbs).Investigation conclusion: the device was not returned as it remains implanted in the patient.As such, physical analysis has not been conducted in our laboratory.However, analysis of the ipg database was performed.The analysis confirmed that after the hibernation event, the ipg was able to be fully charged, and the patient had since been able to charge the ipg consistently.Additionally, a labeling review was conducted.This review determined that the reported event of loss of stimulation is a known risk associated with the use of deep brain stimulation (dbs) as documented in the instructions for use (ifu).

Brand Name
VERCISE?
Common Device Name
STIMULATOR, ELECTRICAL, IMPLANTED, FOR PARKINSONIAN SYMPTOMS
Manufacturer (Section D)
BOSTON SCIENTIFIC NEUROMODULATION CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
25155 rye canyon loop
valencia CA 91355
Manufacturer Contact
erik sherburne
25155 rye canyon loop
valencia, CA 91355
7632920920
MDR Report Key23889520
Report Number3006630150-2025-11656
Device Sequence Number9464545
Product Code NHL
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P150031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 05/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/15/2017
Device Model NumberDB-1110-C
Device Catalogue NumberDB-1110-C
Device Lot Number18361920
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2025
Supplement Date Received by Manufacturer01/06/2026
03/05/2026
04/18/2026
Initial Report FDA Received Date12/24/2025
Supplement Report FDA Received Date01/30/2026
03/31/2026
05/15/2026
Date Device Manufactured09/15/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale